ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Derivation of a general mixed interpolation formula

Chakrabarti, A and Hamsapriye, * (1996) Derivation of a general mixed interpolation formula. In: Journal of Computational and Applied Mathematics, 70 (1). pp. 161-172.

[img] PDF
Restricted to Registered users only

Download (511kB) | Request a copy


A general procedure is developed to derive a mixed interpolation formula for approximating any (n + 1) times differentiable function f(x), for x \in [0,nh], by a function $f_n(x)$ of the type $f_n(x)=aU_1(kx) + bU_2(kx)+\sum^{n-2}_{i=0}cix^i$, interpolating points being the ones given by $x_j = jh,(h > 0),j = O,1, . . . . . n,$ where $U_1(kx)$ and $U_2 (kx)$ are the two linearly independent solutions of a suitable second order Ordinary Differential Equation (ODE) and k > 0 is an appropriately chosen parameter. The results for the particular case when $U_1(kx)$ and $U_2(kx)$ represent the trigonometric functions follow easily. An analysis of the error is also discussed and specific numerical examples are included for the sake of comparison with the known interpolation formulae. Tables showing the comparison of the maximum errors occuring in the use of the various interpolation formulae has also been presented for some specially chosen functions.

Item Type: Journal Article
Publication: Journal of Computational and Applied Mathematics
Publisher: Elsevier
Additional Information: Copyright of this article belongs to Elsevier.
Keywords: Mixed interpolation;Oscillation theory;Polynomial interpolation;Green's function
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 22 Dec 2006
Last Modified: 19 Sep 2010 04:33
URI: http://eprints.iisc.ac.in/id/eprint/9171

Actions (login required)

View Item View Item